MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38488
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
"device bunched up in the center during deployment.User was able to fully deploy it and didn't notice issue until after deployment.They were able to balloon it to re-expand it (in diameter), but may have to bring patient back to check it and possibly extend it as it is still shortened (looks like about a 60 instead of an 80).Long occlusion of the sfa.Pictures available." patient outcome: did any unintended section of the device remain inside the patient¿s body? not at this time, possibly in the future.If yes, please describe.Was the patient hospitalized or was there prolonged hospitalization due to this occurrence? not at this time, possibly in the future.If yes, please describe.Did the patient require any additional procedures due to this occurrence? not at this time, possibly in the future.If yes, please describe.Did the product cause or contribute to the need for additional procedures? not at this time, possibly in the future.If yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? not at this time, possibly in the future.Has the complainant reported that the product caused or contributed to the adverse effects? not at this time, possibly in the future.Please specify adverse effects and provide details.Additional information provided by (b)(6) on 16jun2021: "please provide whatever video/imagery is available of the device and/or procedure.Images will be sent separately.Was the device flushed before the procedure, as per ifu? n/a, yes, no: yes.Were there any issues with flushing of the device? n/a, yes, no: no.Details of the access sheath used (name, fr size,length)? 6/45 ansel g44154.Details of the wire guide used (name, diameter, hyrdophyllic)? hydro st g52939.What approach was used to access the target site? contralateral, ipsilateral, antegrade, retrograde, other: contralateral.Please specify for other: if contralateral, was the bifurcation angle steep? n/a, yes, no: no.What was the target location for the stent? mid sfa.What artery was the stent placed in? proximal sfa, mid sfa, distal sfa, at the ostium of the profunda, p1 (proximal popliteal), other: mid sfa.Please specify for other: was the wire guide removed from the patient prior to advancing the delivery system? n/a, yes, no: no.If removed, was the wire guide wiped prior to advancement of the delivery system? n/a, yes, no: did the stent delivery system cross the target location? n/a, yes, no: yes.Was pre-dilation performed ahead of placement of the stent? n/a, yes, no: yes.Was the patient¿s anatomy difficult or altered? previous bypass, tortuous, calcified, altered, other: calcified.If other, please specify: was resistance encountered when advancing the wire guide? n/a, yes, no: no.Was resistance encountered when advancing the delivery system to the target location? n/a, yes, no: no.Was resistance encountered when deploying the stent? n/a, yes, no: yes.How did the physician deal with any resistance encountered? continued to deploy.Was the stent fully deployed in the patient before removing the delivery system? n/a, yes, no: yes.After deployment did the stent show signs of any of the following: compression, fracture, deformation, constraint, elongation, other: compression.If other, please specify: was post-dilation performed after the placement of the stent? n/a, yes, no: yes.Did any portion of the device break off? n/a, yes, no: no.If yes, please state what part: when did the device break? n/a, prep, advancement, deployment, withdrawal, after removal: n/a.Thumbwheel only ¿ was the distal end of the stability sheath inside the access sheath? n/a, yes, no: unsure.Thumbwheel only ¿ was the retraction sheet being held during deployment.N/a, yes, no: possibly.Did the thumbwheel spin freely or rotate without stent release or without retracting the stent retraction sheath? n/a, yes, no: no.
 
Event or Problem Description
This supplemental report is being submitted due to completion of the investigation on the 07-apr-2023.
 
Additional Manufacturer Narrative
Pma/510(k) #p100022/s014.Device evaluation: user/use related complaints is considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required the device evaluation for zisv6-35-125-7-80-ptx device of lot number c1815683 could not be completed as the device or photographic evidence of the device was not returned for evaluation.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records of lot number c1815683 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records of lot number c1815683 confirms the failure mode has not previously occurred for this work order.Instructions for use/and label it should be noted that the instructions for use (ifu0118) states the following ¿a 0.035 inch(0.89mm) diameter wire guide should be used during tracking, deployment, and removal in order to ensure adequate support of the system.¿ there is evidence to suggest the user did not follow the ifu.Image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer.Impression: the provided image confirms concertinaed deployment of the zisv6-35-125-7-80-ptx.Root cause review: a definitive root cause was established.From the available information it is known a 0.14-inch guide was used.The user has not complied with the requirements of the ifu/label.As per ifu it in known that a 0.035'' wire guide is required for use with this device.It is possible that use of a non-recommended wire guide provided insufficient support to the device during use causing the stent to compress upon deployment.Confirmation of complaint: complaint is confirmed based on visual inspection.Summary of investigation: according to the customer the device bunched up in the centre during deployment.Confirmed quantity of 1 device, confirmed used.According to the initial report, the patient did not experience any adverse effects due to this occurrence.The customer was able to expand the stent in diameter using a balloon, but may have to bring patient back to check it and possibly extend it as it is still shortened.Investigation findings conclude a definitive root cause was established.From the available information it is known a 0.14-inch guide was used.It is possible that use of a non-recommended wire guide provided insufficient support causing the stent to compress upon deployment.Complaint is confirmed based on visual inspection.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key12133733
Report Number3001845648-2021-00546
Device Sequence Number4601440
Product Code NIU
UDI-Device Identifier10827002384887
UDI-Public(01)10827002384887(17)230209(10)C1815683
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2023
Device Model NumberG38488
Device Catalogue NumberZISV6-35-125-7-80-PTX
Device Lot NumberC1815683
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/09/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexUnknown